bloodshot eyes


Posted by Geri Arts , Jul 14,2001,15:52   Archive
Just came home from visiting my sister in Virginia who was diagnosed with blepharospasm and who also has glaucoma. After two failed (or botched) botax injections, she has given up on this form of therapy.

However, I was appalled to see her both eyelids drooping to the point of almost shutting down and also red irritation the whites of both eyes.

I'm going to strongly urge her to continue with the botax because I feel she has no other choice or things are going to get worse. There are some good teaching hospitals in the area like John Hopkins, Georgetown University and George Washington University Hospital.

What can you tell me about the eye irritation? She wears contact lenses and eye shadow on the lids and lower brow. Is that causing aggravation?

Thanks, friends! Hope all is well with you.




Recommend Current pageAuthor Profile
Replies to this message


Re: bloodshot eyes

Re : bloodshot eyes --- Geri Arts
Posted by Shirley-Arkansas-USA , Jul 14,2001,16:20 Top of Thread Archive
Hi Geri, So sorry to hear that your sister hasn't gotten any relief.
My contacts were the first things to go. There is no way that I could wear them with Blepharospasm. Many others have had to give up on contact lenses. She needs to get them out, especially if her eyes are so red. They could not be helping the condition. I only know of one person who was able to go back to their contact lenses but she is fairly well controlled on her botox. I'm rather surprised that your sister's eye doctor hasn't talked to her about them with her eyes being so red.

The droopiness is probably caused by the botox working (too well and in the wrong places). The eye make-up also needs to go. After she has gotten things under control, she can gradually try a minimal amount of makeup and see if it causes any problems, but for now she shouldn't be wearing any eyemakeup at all. It will only make things worse.

With her eyes being so droopy, they are probably not closing completely at night and drying out. She needs to be using an eye ointment at night and preservative-free drops through the day. She is also probably not blinking effectively, causing dryness which causes redness and irritation.
At least you know that the botox works. Now someone just needs to be able to put it in the right places. Sometimes it takes a few sets of injections before the right dosage and placement are found. It sounds like she has given up on the botox. She might just want to try a different doctor that is very, very familiar with giving botox for Blepharospasm.

Good luck and let us know how things go.

Shirley in AR.

--modified by Shirley-Arkansas-USA at Sat, Jul 14, 2001, 17:14:28




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile